Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skinny but HIGH cholesterol!
Dec 9, 2004

Hi... I've been on very successful & side-effect free treatment with Sustiva/Truvada for about 9 weeks. I am 40, 5'8 & 132 lbs. I have always been slim, my heaviset weight was 140. I've only lost about 7 lbs. since being diagnosed about 3 months ago, due to a lighter appetite. Here is the difficult irony: I have been battling high cholesterol for several years (caused in part by HIV??) that was well controlled by Lipitor, but ceased taking it when I started treatment. My cholesterol is back up to the mid-200's (the LDL low). How can I gain back the lost weight, without eating all the foods we think of as troublesome? I don't want to add the stress of statins to my liver.

Response from Dr. Henry

Sustiva based regimens can increase cholesterol levels (there are at least 3 fractions-HDL, LDL, and VLDL which need to be assess to sort out what the level of concern should be). The low LDL suggest the increase may be in the trigylceride rich fraction-VLDL. Diet, exercise, and hormone replacement (i.e. testosterone if low levels) are the starting points for weight gain. I engage a helpful dietician to discuss diet and often recommend a trainer to discuss exercise options. KH



Previous
Night Sweats
Next
Give Combivir The Boot?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement